Alert archive / Pennsylvania / Wind Advisories in 2025
Wind Advisory 12, NWS State College, PA
NWS State College, PA issued this wind advisory at Nov 11, 2025, 2:20 AM EST for 6 counties in Pennsylvania. It took effect at Nov 11, 2025, 7:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2025, 2:20 AM EST (07:20 UTC)
- In effect from
- Nov 11, 2025, 7:00 AM EST
- Expired
- Nov 11, 2025, 3:00 PM EST
- In force
- 8 hr
- Issued by
- NWS State College, PA
Counties Bedford County, PA, Blair County, PA, Cambria County, PA, Centre County, PA, Clearfield County, PA, Somerset County, PA
The radar
The State College radar (KCCX), 64 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 7.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- -58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
960 WWUS71 KCTP 110720 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 220 AM EST Tue Nov 11 2025 PAZ017-018-024-025-033-034-112000- /O.NEW.KCTP.WI.Y.0012.251111T1200Z-251111T2000Z/ Clearfield-Northern Centre-Cambria-Blair-Somerset-Bedford- Including the cities of DuBois, Bedford, Philipsburg, Altoona, Johnstown, Somerset, and Clearfield 220 AM EST Tue Nov 11 2025 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 3 PM EST THIS AFTERNOON... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected in the Western Alleghenies. * WHERE...Bedford, Blair, Cambria, Clearfield, Northern Centre, and Somerset Counties. * WHEN...From 7 AM this morning to 3 PM EST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit weather.gov/StateCollege JB1/JB3
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Nov 11, 12:39 AM EST, 1 hour 41 minutes earlier.
Area forecast discussion, Nov 11, 12:39 AM EST, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service State College PA 1239 AM EST Tue Nov 11 2025 .SYNOPSIS... * Wintry precipitation will continue to fall over the north and western highlands as temperatures fall on the back side of the departing surface low. * Lake-effect and upslope snow showers will be heaviest Mon night into Tues, along with the coldest temperatures of the season thus far. * Temperatures should begin to moderate by late week. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... Winds within the deepening boundary layer (extending up through 10 KFT AGL overnight) will remain nearly steady state from about 295-300 deg over the next several hours, ahead of a secondary vort lobe within the overall larger scale trough that extended from near KROC to KMGW and KCLT. Two, base Snow Squall Warnings were recently issued for this slowly meandering band from near KDUJ to KFIG and KUNV. Vsbys were noted below 1/4SM along I-80 near the Penfield exit with snow covered roads. Air and road temps are in the mid-upper 20s, which will support snow-covered and slick travel. Total snow accums within this snowband will likely be in the 1-2 inch range, but 3 inches isn't out of the question in a few spots within 20SM of KFIG. Elsewhere this evening, persistent, moderate to heavy Lake Effect Snow was ramping up across the snowbelt of NW Warren Cty (within out CWA) and points N and W, while mainly flurries were occurring across the Laurels and Central and Ncent Mtns. Previous Disc... The flow will also start to back and a better Huron connection will fatten up a big band or a few heavier bands and these will last all night and morning. The band orientation will be mainly NW-SE thru the night. As is usual, it will be tough to get more than a dusting to the SE of the Allegheny Front. However, some will make snow into Happy Valley and the lower West Branch valley. The accumulations will be minimal, and have only mentioned less than an inch in general there. Other than that tweak, the forecast snow amounts for the overnight still look good. Planning no changes to the WWAs at the present time and let the snow squall warnings speak for themselves over the smaller areas they encompass. It is the first snow of the season for many people. Allow extra time for travel and taking care of the shoveling, etc. and not rush to get places. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/... Our latest thinking is almost the same as the previous reasonings. But, one difference is that the snow bands may stick around longer into the aftn - and maybe early evening. While the worst/heaviest of the snow will be during the morning, some bands could linger. After collaboration with neighbors, we decided to not extend (in time) the warning and advisories in the north. Will advise the next shifts on this possible change to watch for if trends continue. Otherwise, the backing flow will gradually take away/break up our Huron connection, and break the bigger band(s) into smaller ones, and lay them out more west to east (vs NW-SE that will prevail tonight and early AM). Temps do rise again, but stay cold enough for accums on the grassy surfaces/dead leaves/trees during the day. Roads will have a chance to warm up and make it more difficult for it to stick there. Maxes will be just above freezing in most places which will receive snow, and upper 30s to lower 40s SE of the Allegheny Front. Just the tops of the highest hills of the NW and Laurels will stay below freezing. The lake effect machine will be completely out of our hair in the late aftn/early evening. But, a quick-moving upper level system will direct a patch of light precip across MI and nrn OH into far nrn PA and wrn NY Tuesday night. Any accums will be <1" overnight. So, the break in snow may not last more than 12hrs, if even 6 hours along the NY border. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... Upper-level troughing will remain in place through the end of the week, keeping the chance for rain and snow showers in the forecast each day through Friday, especially over northwest PA. A tight pressure gradient will allow for winds gusts in the 30 to 35 mph range Wednesday, with some guidance suggesting the potential for gusts over the Laurel Highlands to approach 40 to 45 mph. The December-like cold airmass is forecast to retreat later in the week, with temperatures returning closer to seasonal averages. High pressure looks build in from the southwest Friday into early Sunday, which should keep us mainly dry into the beginning of the weekend. Another northern stream upper shortwave traversing the Northern Plains will reach the Great Lakes early in the weekend and support a low pressure/frontal system that will move across PA Sunday into next Monday. At this point, this system appears to be not as strong or as cold as our current one, so any precip looks to be mainly in the form of rain/rain showers. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... Low-level flow will gain more of a westerly component overnight and will direct heavy lake effect snow bands into Central PA. Several bands of lake effect snow have already caused reductions in visibility over central PA. UNV has dropped to less than 2 miles as a consistent band remains over that terminal. Within the next couple of hours more upslope snow showers at JST and AOO are anticipated. Expect IFR/LIFR conditions at BFD for much of the night, while JST likely remains MVFR with brief periods of IFR possible. Most guidance indicates the potential for some of the heavier snowbands to make it all the way down to UNV and IPT by early morning. MDT and LNS will likely remain VFR through the TAF period, though there is around a 15 percent chance of a few snow showers making it that far southeast. Snow lifts north of JST and AOO by mid- morning, but snow will continue at BFD into the afternoon. Strong winds a few thousand feet above the surface should mix down fairly easily tonight and during the day on Tuesday, with gusts of 25 to 35 knots expected at all TAF sites. VFR conditions may briefly return area-wide late in the TAF period with just a few lingering snow showers near BFD. Snow chances increase again Tuesday night into Wednesday morning. Outlook... Wed-Thu...Rain and snow showers over northwest PA along with gusty winds. Fri...Improvement expected, with winds diminishing and lingering -SHSN across NW PA diminishing as well. Sat...Dry, generally VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... Lake Effect Snow Warning until 1 PM EST this afternoon for PAZ004. Winter Weather Advisory until 1 PM EST this afternoon for PAZ005-010. && SYNOPSIS...Lambert/Dangelo NEAR TERM...Lambert/Dangelo SHORT TERM...Dangelo LONG TERM...Gartner/Bauco AVIATION...Bauco/Bowen
Hazardous weather outlook, Nov 11, 12:07 AM EST, 2 hours 13 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1207 AM EST Tue Nov 11 2025 PAZ006-011-012-018-019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-120515- Potter-Cameron-Northern Clinton-Northern Centre-Southern Centre- Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton- Franklin-Tioga-Northern Lycoming-Sullivan-Southern Clinton- Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-Perry- Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster- 1207 AM EST Tue Nov 11 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. a few slow moving snow showers and snow squall bands will occur through daybreak Tuesday, with localized amounts up to one inch possible, along with brief reduced visibility. The greatest chance for a heavier snow shower will be along the Route 322 corridor between Newport and State College. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Highly localized bands of snow showers and brief squalls will be possible, mainly across the Central Mountains and Middle Susquehanna Valley south and east to the Interstate 76 and 81 corridors. A coating to one half inch of snow is possible with slick travel, mainly in the morning hours on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ004-120515- Warren- 1207 AM EST Tue Nov 11 2025 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 1 PM EST TUESDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Lake Effect Snow Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Lake Effect Snow Warning. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ005-010-120515- McKean-Elk- 1207 AM EST Tue Nov 11 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST TUESDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ017-120515- Clearfield- 1207 AM EST Tue Nov 11 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Slow moving snow squall bands will result in localized snow amounts ranging between 1 and 4 inches with snow covered and hazardous travel conditions due to greatly reduced visibility. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A few more slow moving snow squall bands are likely through the early afternoon hours Tuesday, with localized amounts up to one inch along with brief reduced visibility. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. Lambert
In the hours before
Local storm report, Nov 10, 9:08 PM EST, 5 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
908 PM EST Mon Nov 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM Snow Squall 1 S S.b. Elliot State P 41.10N 78.53W
11/10/2025 Clearfield PA Dept of Highways
PennDOT RWIS on I-80 at mile marker 111
reported a visibility drop to less than a
quarter of a mile in heavy snow.
&&
JCBThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 8:56 PM EST | Snow Squall Warning | CTP | Clearfield | 64 min |
| Nov 10, 9:59 PM EST | Snow Squall Warning | CTP | Centre, Clearfield | 61 min |
| Nov 10, 10:59 PM EST | Snow Squall Warning | CTP | Centre, Clearfield | 61 min |
| Nov 10, 11:46 PM EST | Snow Squall Warning | CTP | Centre, Mifflin | 14 min |
| Nov 10, 11:59 PM EST | Snow Squall Warning | CTP | Centre, Clearfield, Mifflin | 61 min |
| Nov 11, 1:00 AM EST | Snow Squall Warning | CTP | Centre | 45 min |
| Nov 11, 3:10 AM EST | Special Weather Statement | CTP | Clearfield, Mifflin | 65 min |
| Nov 11, 4:59 AM EST | Special Weather Statement | CTP | Clearfield | 61 min |
| Nov 11, 9:17 AM EST | Special Weather Statement | CTP | Clearfield, Elk, Mifflin | 58 min |
| Nov 11, 10:15 AM EST | Special Weather Statement | CTP | Clearfield, Elk, Mifflin | 60 min |
| Nov 11, 11:04 AM EST | Special Weather Statement | CTP | Cameron, Centre | 56 min |
| Nov 11, 12:02 PM EST | Special Weather Statement | CTP | Cameron, Clinton, McKean, Potter | 58 min |
| Nov 11, 1:20 PM EST | Special Weather Statement | CTP | Clinton, Lycoming, Potter | 55 min |
Nearby
Wind Advisories in Pennsylvania, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.